I am so saddened to hear that you are suffering. Is it the cyst in your sinus cavity causing you all the pain or something else, like the chrons or arthritis? Or is just everything acting up all at once.
My heart goes out to you.
You mentioned that you had to find a ENT surgeon that was approved by your insurance company. It must be hard to have to be making all the calls when you are already feeling so poorly.
You also mentioned that you have now been informed that the number of prescript
ions you can get per month is limited to 5. That is terrible. Some people are just not blessed with good health and need more than 5 prescript
ions per month.
When you were on the antibiotics, I know your arthritic pain was worse while you were on the Levaquin, but did it help with the sinus pain?
I totally hate sinus pain and can sympathize. It never lets up and really grates on your nerves. Well at least it does to me, I find I get very irritable from the constant pain.
I do get relief from using a warm compress for 20 minutes, just a wash cloth I have warmed up under hot water and then microwaved for 30 or 40 seconds. After a 20 minute break I then ice my sinuses with a washcloth that I have wet and stuck in a plastic bag in the freezer for about
10 minutes. Then back to the warm cloth. I always finish with the warm cloth. It is very relaxing for me.
I use this for sinus congestion and infections, I have never had a cyst in my sinus cavity. I can not begin to imagine how painful that added pressure must be.
If the antibiotics helped with the sinus pain, perhaps your family doc could give you a sample of something like "Zithromax" to help tide you over before the surgery. It is a broad spectrum antibiotic and works very well on my sinus infections. You take two caplets right away and then one a day for 4 more days. I usually need a couple of extra pills then the normal 6 pack that works for most. Therefore my doctor prescribes me two "Z" packs and I take the first two and then one a day for 7 days. I then save the remaining prescript
ion for the next time I get an infection.
"Zithromax" stays in your system and continues to work for a while, so you do not want to assume that it did not work until at least about
4 days after your last caplet. It is a macrolide antibiotic, somewhat similar to "erythromycin', but much more powerful. It binds itself to a different receptor in the bacterias cell protein or something like that, and that is what makes it different.
Levaquin is a completly different type of antibiotic and it does nothing for my sinuses. Some antibiotics work better for some people than others. I prefer the Zithromax caplets rather than the tablets, because you can take them with food, so it makes it a little easier on the tummy. Just a thought. I would suspect that the cyst is most likely the cause of your pain.
I am not a medical doctor.
I can only share with you what has worked for me and what information I can remember that the doctors told me to try and explain it to me.
I had severe headaches and arthritic like pain with Levaquin, but I have never experienced this with Zithromax. You have to be careful with any antibiotic because you can build up resistance to them.
I hope you find an approved surgeon real soon and perhaps if you tell him how much pain you are in on top of the RA, OA and chrons he will get you in for the surgery on a cancellation. Let's pray that you find a compassionate surgeon.
You are in my thoughts and prayers and I am so sorry to hear about
you suffering like this.
I will pray for you.
May god Bless you and keep you safe in his ever loving care.
Post Edited (effie) : 7/20/2005 8:50:04 PM (GMT-6)